It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-30-2010, 06:44 AM   #1
Newbie
(female)
 
Join Date: Apr 2010
Posts: 7
KazaJ HB User
Side effects of Degranol

My 24 year old son was diagnosed with epilepsy in August 2007. Since being on Degranol (1000 mg per day), he seems to have lost control of his emotions, and has become extremely aggressive and argumentative. Could this be a side effect of the Degranol or is it simply having to live with epilepsy? He has also developed IBS, and cannot tolerate any dairy products. Every time he has a seizure he dislocates either just his right shoulder, or both! Can anyone help me to help my amazing son, who feels that he has no life at all at the moment. He is highly intelligent, has completed writing 2 fantasy novels, and is busy programming a computer game.
Thank you. KazaJ

 
Old 05-08-2010, 12:49 PM   #2
Newbie
(female)
 
Join Date: May 2010
Posts: 5
silverkitty HB User
Re: Side effects of Degranol

Quote:
Originally Posted by KazaJ View Post
My 24 year old son was diagnosed with epilepsy in August 2007. Since being on Degranol (1000 mg per day), he seems to have lost control of his emotions, and has become extremely aggressive and argumentative. Could this be a side effect of the Degranol or is it simply having to live with epilepsy? He has also developed IBS, and cannot tolerate any dairy products. Every time he has a seizure he dislocates either just his right shoulder, or both! Can anyone help me to help my amazing son, who feels that he has no life at all at the moment. He is highly intelligent, has completed writing 2 fantasy novels, and is busy programming a computer game.
Thank you. KazaJ

 
Sponsors Lightbulb
   
Old 05-08-2010, 12:52 PM   #3
Newbie
(female)
 
Join Date: May 2010
Posts: 5
silverkitty HB User
Re: Side effects of Degranol

Hi, I have awful fall outs on Degranol. Ask your doc for Tegretol the active ingredient is the same : carbomazepine but the carrier is different.
I will never swallow degranol again but happily manage a productive , busy life on the Tegretol.
Lara

 
Old 05-10-2010, 12:07 AM   #4
Newbie
(female)
 
Join Date: Apr 2010
Posts: 7
KazaJ HB User
Re: Side effects of Degranol

Hi, Silverkitty. Many thanks for your reply. I do appreciate it. My son was originally on Tegretol, and due to financial problems, we were forced to change to Degranol. Last year my pharmacist was given 2 months supply of Tegretol by the wife of a patient who had died, and he passed these on to me for my son at no charge. About 2 weeks before the Tegretol were finished, my son had a MAJOR seizure, lasting almost 12 minutes, and severely dislocating both shoulders. My GP told me that he should never have changed back to Tegretol. I am at my wit's end! Just don't know what to do, or who to believe anymore! Since going back to Degranol, he has not had a seizure since 30th December 2009.

 
Old 05-10-2010, 04:02 AM   #5
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,231
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Side effects of Degranol

Degranol IS Tegretol from what I can find out online. Medications are under different names worldwide. Carbamazepine is the drug in Tegretol.

I had reactions to one generic when I moved. Something in it caused me to lower my threshold for seizures. I had to go an extra 15 miles to the previous pharmacy to obtain the previous one that didn't cause problems.

As a child I had problems (reactions) caused by cow milk. I had to switch to goat's milk (fresh from the farm) so I could have dairy products. Other dairy products (cheese) didn't seem to cause problems. I grew out of that allergy in a couple of years.

I was on some form of carbamazepine for (thinking) just under 30 years. When they were able to get me off of it last year, what a change. The only way I can describe it is "a cloud was lifted" from my mind. It was a noticeable difference. Even the doctors said I seemed quicker in response. I never expected a medication to have that effect. Other medications are much more noticeable in the effects.

It is interesting when people compare the dose they are on. I had always been on a higher dose, 1200-1600 on average; 2200 at maximum. Only when on the higher dose did I notice the side effects. As long as the blood levels tested by the doctor are within the usual range, and the range the patient has shown, I wouldn't worry.

--Travis

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hormonal therapy side effects: likelihood, seriousness, countermeasures IADT3since2000 Cancer: Prostate 6 03-10-2010 04:57 PM
Flovent Side Effect? Vanessa74 Asthma 4 04-12-2008 01:56 AM
Mirena IUD side effects and why not to use this form of birth control angellinn Birth Control 2 03-12-2008 04:34 PM
medications side effects kicking my backside Shelby_36 High & Low Blood Pressure 4 02-11-2008 06:54 PM
Hormone Therapy (Chemical Castration) Side Effects... able5 Cancer: Prostate 9 01-26-2008 07:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!